Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 26, 2016, 3:35 PM HST for 4 counties in Hawaii. It took effect at Jan 26, 2016, 4:00 PM HST. It was in force for 47 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 26, 2016, 3:35 PM HST (01:35 UTC)
- In effect from
- Jan 26, 2016, 4:00 PM HST
- Expired
- Jan 28, 2016, 3:15 PM HST
- In force
- 47 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 27, 1:30 PM HST | COASTAL FLOOD | Pupukea, HI | OCEAN WATER ENTERED TWO BEACHFRONT PROPERTIES DUE TO HIGH SURF |
| Jan 27, 5:39 PM HST | COASTAL FLOOD | Makaha, HI | POLICE REPORT WATER ON THE ROADWAY BY MAKAHA 7 ELEVEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WHHW40 PHFO 270135 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST TUE JAN 26 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .THE CURRENT NORTHWEST WILL LOWER GRADUALLY OVERNIGHT. HOWEVER A NEW LARGE NORTHWEST SWELL WILL ARRIVE LATER TONIGHT AND WEDNESDAY PRODUCING LARGE AND DANGEROUS SURF. HIZ001>003-006>008-012-013-017-019-020-271445- /O.UPG.PHFO.SU.Y.0009.000000T0000Z-160127T0400Z/ /O.NEW.PHFO.SU.W.0007.160127T0200Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 PM HST TUE JAN 26 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...12 TO 16 FEET OVERNIGHT...RISING TO 35 TO 45 FEET BY LATE WEDNESDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...8 TO 12 FEET OVERNIGHT...RISING TO 20 TO 30 FEET BY LATE WEDNESDAY. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-271445- /O.EXT.PHFO.SU.Y.0009.000000T0000Z-160129T0400Z/ KONA-KOHALA- 335 PM HST TUE JAN 26 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...6 TO 9 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ BURKE
8 follow-up statements
502 WHHW40 PHFO 271317 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST WED JAN 27 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .ANOTHER VERY LARGE NORTHWEST SWELL IS ON THE WAY AND WILL BE PRODUCING VERY LARGE AND DANGEROUS SURF TODAY AND TONIGHT. HIZ001>003-006>008-012-013-017-019-020-272130- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 AM HST WED JAN 27 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...RISING SURF TO 35 TO 45 FEET THIS AFTERNOON. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...RISING TO 20 TO 30 FEET THIS AFTERNOON. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-272130- /O.CON.PHFO.SU.Y.0009.000000T0000Z-160129T0400Z/ KONA-KOHALA- 317 AM HST WED JAN 27 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...6 TO 9 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$
250 WHHW40 PHFO 272121 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1121 AM HST WED JAN 27 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL IS ON THE WAY AND WILL BE PRODUCING VERY LARGE AND DANGEROUS SURF TODAY AND TONIGHT. HIZ001>003-006>008-012-013-017-019-020-281030- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1121 AM HST WED JAN 27 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...40 TO 50 FEET. NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...RISING SURF TO 35 TO 45 FEET THIS AFTERNOON. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...RISING TO 20 TO 30 FEET THIS AFTERNOON. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...VERY HIGH TO EXTREME...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND ROADWAYS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING...AS WELL AS THE POSSIBILITY FOR SIGNIFICANT DAMAGE TO DOCKS...PIERS...RAMPS AND BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KAUAI AND NIIHAU...DUE TO POTENTIAL HAZARDS AND EMERGENCY VEHICLE OPERATIONS...TRAVEL IS COASTAL AREAS AND OCEAN RECREATION SHOULD BE AVOIDED. OAHU MOLOKAI AND MAUI...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-281030- /O.CON.PHFO.SU.Y.0009.000000T0000Z-160129T0400Z/ KONA-KOHALA- 1121 AM HST WED JAN 27 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...6 TO 9 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ FOSTER
942 WHHW40 PHFO 272121 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1121 AM HST WED JAN 27 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL IS ON THE WAY AND WILL BE PRODUCING VERY LARGE AND DANGEROUS SURF TODAY AND TONIGHT. HIZ001>003-006>008-012-013-017-019-020-281030- /O.COR.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1121 AM HST WED JAN 27 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...40 TO 50 FEET. NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...RISING SURF TO 35 TO 45 FEET THIS AFTERNOON. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...RISING TO 20 TO 30 FEET THIS AFTERNOON. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...VERY HIGH TO EXTREME...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND ROADWAYS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING...AS WELL AS THE POSSIBILITY FOR SIGNIFICANT DAMAGE TO DOCKS...PIERS...RAMPS AND BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KAUAI AND NIIHAU...DUE TO POTENTIAL HAZARDS AND EMERGENCY VEHICLE OPERATIONS...TRAVEL TO COASTAL AREAS AND OCEAN RECREATION SHOULD BE AVOIDED. OAHU MOLOKAI AND MAUI...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-281030- /O.CON.PHFO.SU.Y.0009.000000T0000Z-160129T0400Z/ KONA-KOHALA- 1121 AM HST WED JAN 27 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...6 TO 9 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ FOSTER
979 WHHW40 PHFO 280126 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST WED JAN 27 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF BIG ISLAND... .THE CURRENT NORTHWEST SWELL WILL PRODUCE VERY LARGE AND DANGEROUS SURF THROUGH THURSDAY. HIZ023-026-281430- /O.UPG.PHFO.SU.Y.0009.000000T0000Z-160129T0400Z/ /O.EXA.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ KONA-KOHALA- 326 PM HST WED JAN 27 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...8 TO 12 FEET ALONG WEST FACING SHORES OF BIG ISLAND. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ HIZ001>003-006>008-012-013-017-019-020-281430- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 326 PM HST WED JAN 27 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...40 TO 50 FEET TONIGHT...LOWERING TO 15 TO 25 FEET THURSDAY. ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...35 TO 45 FEET TONIGHT...LOWERING TO 15 TO 25 FEET THURSDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...20 TO 30 FEET TONIGHT...LOWERING TO 16 TO 24 FEET THURSDAY. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...VERY HIGH TO EXTREME...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND ROADWAYS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING...AS WELL AS THE POSSIBILITY FOR SIGNIFICANT DAMAGE TO DOCKS...PIERS...RAMPS AND BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KAUAI AND NIIHAU...DUE TO POTENTIAL HAZARDS AND EMERGENCY VEHICLE OPERATIONS...TRAVEL TO COASTAL AREAS AND OCEAN RECREATION SHOULD BE AVOIDED. OAHU MOLOKAI AND MAUI...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ FOSTER
947 WHHW40 PHFO 280126 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST WED JAN 27 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF BIG ISLAND... .THE CURRENT NORTHWEST SWELL WILL PRODUCE VERY LARGE AND DANGEROUS SURF THROUGH THURSDAY. HIZ023-026-281430- /O.UPG.PHFO.SU.Y.0009.000000T0000Z-160129T0400Z/ /O.EXA.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ KONA-KOHALA- 326 PM HST WED JAN 27 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...8 TO 12 FEET ALONG WEST FACING SHORES OF BIG ISLAND. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ HIZ001>003-006>008-012-013-017-019-020-281430- /O.COR.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 326 PM HST WED JAN 27 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...40 TO 50 FEET TONIGHT...LOWERING TO 25 TO 35 FEET THURSDAY. ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...35 TO 45 FEET TONIGHT...LOWERING TO 25 TO 35 FEET THURSDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...20 TO 30 FEET TONIGHT...LOWERING TO 16 TO 24 FEET THURSDAY. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...VERY HIGH TO EXTREME...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND ROADWAYS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING...AS WELL AS THE POSSIBILITY FOR SIGNIFICANT DAMAGE TO DOCKS...PIERS...RAMPS AND BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KAUAI AND NIIHAU...DUE TO POTENTIAL HAZARDS AND EMERGENCY VEHICLE OPERATIONS...TRAVEL TO COASTAL AREAS AND OCEAN RECREATION SHOULD BE AVOIDED. OAHU MOLOKAI AND MAUI...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ FOSTER
677 WHHW40 PHFO 281312 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST THU JAN 28 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF BIG ISLAND... .DANGEROUS SURF OF 25 FEET OR HIGHER WILL CONTINUE THROUGH TODAY. HIZ001>003-006>008-012-013-017-019-020-290215- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 312 AM HST THU JAN 28 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI... 35 TO 45 FEET THIS MORNING LOWER TO 25 TO 35 FEET THIS AFTERNOON. ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...SURF 30 TO 40 FEET THIS MORNING LOWERING TO 20 TO 30 FEET THIS AFTERNOON. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...20 TO 30 FEET THIS MORNING SUBSIDING TO 15 TO 22 FEET THIS AFTERNOON. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * IMPACTS...VERY HIGH TO EXTREME...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND ROADWAYS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING...AS WELL AS THE POSSIBILITY FOR SIGNIFICANT DAMAGE TO DOCKS...PIERS...RAMPS AND BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KAUAI AND NIIHAU...DUE TO POTENTIAL HAZARDS AND EMERGENCY VEHICLE OPERATIONS...TRAVEL TO COASTAL AREAS AND OCEAN RECREATION SHOULD BE AVOIDED. THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-290215- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ KONA-KOHALA- 312 AM HST THU JAN 28 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...8 TO 12 FEET ALONG WEST FACING SHORES OF BIG ISLAND. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$
780 WHHW40 PHFO 282001 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1001 AM HST THU JAN 28 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF BIG ISLAND... .DANGEROUS SURF OF 25 FEET OR HIGHER WILL CONTINUE THROUGH TODAY. HIZ001>003-006>008-012-013-017-019-020-290400- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1001 AM HST THU JAN 28 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...25 TO 35 FEET. ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 30 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 22 FEET. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND ROADWAYS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-290400- /O.CON.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ KONA-KOHALA- 1001 AM HST THU JAN 28 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...8 TO 12 FEET ALONG WEST FACING SHORES OF BIG ISLAND. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$
026 WHHW40 PHFO 290115 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST THU JAN 28 2016 HIZ001>003-006>008-012-013-017-019-020-291600- /O.CAN.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ /O.NEW.PHFO.SU.Y.0010.160129T0115Z-160130T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 315 PM HST THU JAN 28 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...18 TO 24 FEET...SUBSIDING TO 14 TO 18 FEET ON FRIDAY. ALONG WEST FACING SHORES OF OAHU...12 TO 16 FEET...SUBSIDING TO 8 TO 12 FEET ON FRIDAY. * TIMING...THROUGH 6 PM HST FRIDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ023-026-291600- /O.CAN.PHFO.SU.W.0007.000000T0000Z-160129T0400Z/ /O.NEW.PHFO.SU.Y.0010.160129T0115Z-160129T1600Z/ KONA-KOHALA- 315 PM HST THU JAN 28 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...5 TO 8 FEET ALONG WEST FACING SHORES OF BIG ISLAND. * TIMING...THROUGH 6 AM HST FRIDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 26, 3:35 PM HST, 0 minutes earlier.
Area forecast discussion, Jan 26, 3:35 PM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST TUE JAN 26 2016 .SYNOPSIS... A RATHER DRY WEATHER PATTERN IS EXPECTED FOR THE NEXT SEVERAL DAYS AS A RIDGE OF HIGH PRESSURE SETTLES IN OVER THE AREA. WINDS WILL BE LIGHT WITH MAINLY DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES FOR MOST LOCATIONS. THE WIND FLOW OVER THE WATERS SURROUNDING THE STATE WILL LIKELY CAUSE SOME VOLCANIC HAZE TO SPREAD UP OVER THE ISLANDS FROM TIME TO TIME. A WEAK FRONT WILL APPROACH THE AREA TOWARD THE WEEKEND BUT IS EXPECTED TO STALL JUST WEST OF KAUAI. LIGHT TO LOCALLY MODERATE TRADE WINDS ARE EXPECTED TO RETURN EARLY NEXT WEEK AS HIGH PRESSURE PASSES BY NORTH OF THE AREA. && .DISCUSSION... A RIDGE OF HIGH PRESSURE LIES ACROSS THE AREA RESULTING IN LIGHT AND VARIABLE WINDS. RADAR IMAGERY IS CURRENTLY SHOWING VERY LITTLE IN THE WAY OF SHOWERS OVER AND AROUND THE STATE. A DRY WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS AS THE RIDGE IS EXPECTED TO REMAIN IN PLACE OVER THE EAST END OF THE STATE. THE WIND FLOW AROUND THE RIDGE WILL LIKELY CAUSE SOME VOLCANIC HAZE TO SPREAD UP OVER THE STATE FROM TIME TO TIME. MAINLY DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES WILL DOMINATE MOST LOCATIONS. A WEAK FRONT IS FORECAST TO APPROACH THE AREA LATER IN THE WEEK. THERE IS A BIT OF DISAGREEMENT BETWEEN THE GFS AND ECMWF ON HOW FAR EAST THE FRONT PROGRESSES. THE GFS SHOWS THE FRONT REACHING KAUAI FRIDAY NIGHT AND THEN STALLING AND DISSIPATING NEAR KAUAI OVER THE WEEKEND. THE ECMWF ON THE OTHER HAND STALLS THE FRONT JUST NORTHWEST OF KAUAI AND DISSIPATES IT THERE OVER THE WEEKEND. THUS IF THE GFS SOLUTION PANS OUT WE WILL SEE A BIT OF AN INCREASE IN SHOWERS FOR THE WEST END OF THE STATE IN THE VICINITY OF THE FRONT WHILE IF THE ECMWF PANS OUT WE WILL EXPERIENCE LESS OF AN INCREASE IN SHOWER ACTIVITY. THE CURRENT FORECAST PRESENTLY FOLLOWS THE ECMWF SOLUTION BUT LATER MODEL RUNS OVER THE NEXT COUPLE OF DAYS MAY ALLOW FOR BETTER MODEL AGREEMENT. BY AROUND SUNDAY AN AREA OF HIGH PRESSURE WILL BE PASSING BY NORTH OF THE STATE. THIS WILL ALLOW FOR SOME RESEMBLANCE OF TRADE WINDS TO MAKE A RETURN ACROSS THE AREA. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY AS THE ISLAND AIR MASS REMAINS VERY STABLE. RANDOM POCKETS OF LIMITED MOISTURE MAY PRODUCE ISOL MVFR CIG...BUT NO AIRMETS ARE IN EFFECT AND NONE ARE EXPECTED THROUGH AT LEAST TONIGHT. VOG FROM THE BIG ISLAND IS EXPECTED TO INCREASE OVER THE ENTIRE ISLAND CHAIN OVER THE NEXT 12 TO 24 HOURS...BUT SIGNIFICANT REDUCTIONS TO VISIBILITY ARE NOT EXPECTED. && .MARINE... THE CURRENT ADVISORY LEVEL NORTHWEST SWELL WILL CONTINUE TO LOWER GRADUALLY OVERNIGHT. A LARGE WARNING LEVEL NORTHWEST SWELL IS EXPECTED TO BEGIN FILLING IN EARLY WEDNESDAY...PEAK LATE WEDNESDAY AND WEDNESDAY NIGHT...THEN LOWER GRADUALLY THURSDAY THROUGH SATURDAY. THERE WILL ALSO BE A SERIES OF SMALL...MAINLY BACKGROUND SOUTH SWELLS THROUGH THE WEEK...WHILE EASTERLY TRADE WINDS SWELLS WILL REMAIN RATHER LOW FOR THE NEXT SEVERAL DAYS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR WATERS EXPOSED TO LARGE NORTHWEST SWELLS. THE LARGEST SEAS ARE EXPECTED LATE WEDNESDAY AND WEDNESDAY NIGHT. WINDS ARE EXPECTED TO REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS FOR THE NEXT SEVERAL DAYS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR KONA-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && SYNOPSIS/DISCUSSION/MARINE...BURKE AVIATION...BIRCHARD
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.